Georgia, 2002

Extreme Cold in Georgia, February 26 to 28, 2002

February 26 to 28, 2002 · NWS FFC · 97 events in 97 counties and zones

An unseasonably strong late season Arctic cold front raced through north and central Georgia during the mid-day and afternoon hours of the 26th on the heels of 20 to 30 mph northwest winds. Some of the coldest temperatures of the winter season resulted during the ensuing two days.

Where it happened

Every event with a place to put it; 97 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
97

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

An unseasonably strong late season Arctic cold front raced through north and central Georgia during the mid-day and afternoon hours of the 26th on the heels of 20 to 30 mph northwest winds. Some of the coldest temperatures of the winter season resulted during the ensuing two days. Temperatures during the morning of the 27th were in the teens across much of north Georgia and in the lower and middle 20s across the central sections. Continuing strong winds drove wind chills down to near zero and below. Temperatures struggled to rise to the freezing mark in the north and to near 40 in the central by afternoon, despite abundant sunshine. By the morning of the 28th, the arctic high was centered very near north Georgia resulting in one of the coldest mornings of the winter season. Single-digit temperatures were reported in the northeast mountains, with teens just about everywhere else across north and central Georgia. Blue Ridge dropped to 6 degrees above zero and Blairsville to 8 degrees. Columbus, Hawkinsville, and Dublin in central Georgia were the only locations not to drop below 20 degrees during the morning of the 28th with 20, 21, and 22 degrees, respectively. On the 28th, Macon set a new record low minimum with 19 degrees and Columbus tied their record low minimum with 22 degrees. Minimum and maximum temperatures averaged some 20 to 30 degrees below normal across all of north and central Georgia during this 2-3 day period.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 26, 2:44 PM EST, 3 hours 16 minutes earlier.

Area forecast discussion, Feb 26, 2:44 PM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EST TUE FEB 26 2002

OVERVIEW: EASTERN ATLANTIC TROUGH APPEARS TO BE ESTABLISHING ITSELF.
THIS SUPPORTS MORE TROUGHING NEXT 7 TO 10 DAYS IN EASTERN HALF OF
THE U.S. LOOKS LIKE BELOW NORMAL TEMPS WILL BE THE RULE NEXT 7+ DAYS
WITH ONE RAIN THREAT FRI NIGHT THROUGH SATURDAY NIGHT.

SHORT TERM: PREFRONTAL TROUGH MOVED THROUGH THE AREA EARLIER TODAY
WITH A LITTLE LIGHT RAIN. NOW...ARCTIC AIRMASS COLD FRONT PUSHING
ACROSS CWA. CLOUDS HAVE BEEN ERODING DUE TO DOWNSLOPING WEST TO
NORTHWEST WINDS. LARGE ARCTIC HIGH AROUND 1040 MB IN CENTRAL U.S.
WILL PUSH INTO S.E. TONIGHT THROUGH THURSDAY. AT THE SAME TIME...SFC
LOW AROUND 995MB PULLING THRU N.E. THIS WILL MEAN SOME WINDY WEATHER
HERE TONIGHT AND WEDNESDAY...WITH LIGHT WINDS AS THE HIGH SETTLES IN
THURSDAY. SOME CLOUDS WILL HOLD ON IN SE CWA TONIGHT AS WEAK WAVE
RIDES UP S.E. COAST. HOWEVER...WITH PE VALUES BELOW 0.6 INCHES...NO
PRECIP EXPECTED. OTHERWISE...NO PRECIP THRU THU NIGHT. TEMPS WILL
BE A TOUGH FORECAST. BASED ON TEMP SCHEMES AND CLIMO...PREFER WARMER
ETA GRIDS/AVN MOS FOR MAXES...AND GOING ABOVE GUIDANCE FOR LOWS.
WITH MIXING TONIGHT...PREFER WARMER LOWS AS WINDS STAY UP. FEEL
THERE WILL NOT BE AS MUCH GRADIENT OVERNIGHT FROM RURAL TO URBAN
AREAS DUE TO WINDS. BY WEDNESDAY NIGHT...WE WILL SEE PREFERRED
TEMPERATURE DRAINAGES. LOOKING AT RECORD LOWS...FEEL ONLY THREAT
WILL BE WEDNESDAY NIGHT IN MCN/CSG. WILL MENTION IN ZONES. AS FOR
WIND CHILLS...LOOKS LIKE WIND CHILLS LATER TONIGHT AND WEDNESDAY
MORNING IN THE SINGLE DIGITS NORTH TO TEENS IN CENTRAL GA. WILL
HEADLINE IN ZONES. HOWEVER...NO ADVISORIES NEEDED FOR WIND
CHILLS...OR WINDS...AS DO NOT MEET CRITERIA. WILL ISSUE AN SPS FOR
COLD WEATHER AS THIS WILL BE ABOUT THE COLDEST OF SEASON...BUT SINCE
IT IS ONLY FEB AND WINTER...WILL NOT ISSUE A FREEZE WARNING. JUST
TOO EARLY.

EXTENDED: LOOKS LIKE UKMET/ECWMF RULE THIS BLENDS WELL WITH CURRENT
FORECAST. LOOKS LIKE RAIN LATE FRI NIGHT INTO SAT/SAT N. MUCH NEEDED
RAIN AGAIN MRF IS COMING IN LINE WITH THE STRONGER SOLUTION OF
UKMET/ECWMF/ENSEMBLE MRF.

FCSTID = 14
ATL   26  36  22  46 /   0   0   0   0
AHN   28  37  19  47 /   0   0   0   0
GVL   28  36  19  45 /   0   0   0   0
RMG   26  36  18  46 /  10  10   0   0
CSG   29  40  22  51 /   0   0   0   0
MCN   29  40  20  51 /  10   0   0   0

.ATL...
GA...NONE.

NOEL

OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC.
OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS
AVAILABLE AT FLUS42 KFFC.

In the hours before

Special weather statement, Feb 26, 3:03 PM EST, 2 hours 57 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EST TUE FEB 26 2002

...VERY COLD AIR RETURNING TO GEORGIA...

A STRONG ARCTIC COLD HIGH PRESSURE WILL PUSH INTO GEORGIA TONIGHT
THROUGH THURSDAY MORNING USHERING IN A RETURN TO WINTERLIKE
TEMPERATURES FOR NORTH AND CENTRAL GEORGIA. WINDS WILL BLOW OUT OF
THE NORTHWEST TONIGHT AND WEDNESDAY...COMBINING WITH TEMPERATURES
DROPPING INTO THE 20S AND 30S TONIGHT TO CREATE WIND CHILL INDICES
IN THE TEENS AND SINGLE DIGITS. WEDNESDAY WILL SEE HIGHS RISING ONLY
INTO THE 30S ACROSS NORTH GEORGIA...AND ONLY INTO THE 40S IN CENTRAL
GEORGIA. AS THE WINDS DIE DOWN WEDNESDAY NIGHT...THE COLDEST
TEMPERATURES SINCE EARLY JANUARY ARE EXPECTED WITH LOWS PLUNGING
INTO THE TEENS ACROSS THE NORTH INTO THE LOWER 20S ACROSS CENTRAL
GEORGIA. THIS WILL CAUSE NEAR RECORD LOWS IN SOME LOCATIONS
WEDNESDAY NIGHT LIKE COLUMBUS AND MACON.

ANYONE WHO HAS ALREADY BEGUN PLACING COLD-SENSITIVE PLANTS OUTDOORS
FOR THE SEASON SHOULD TAKE ACTION TO PROTECT THESE PLANTS. SOME
OUTDOOR VEGETATION HAS ALREADY BEGUN TO SPROUT AND BUD...AND MAY
ALSO NEED PROTECTION FROM THE UPCOMING COLD WEATHER. OWNERS SHOULD
MAKE SURE OUTDOOR PETS AND LIVESTOCK HAVE ADEQUATE SHELTER...AND
HOMEOWNERS ARE REMINDED TO CHECK OUTDOOR PIPES AND FAUCETS...AND TO
TAKE NECESSARY ACTION TO PROTECT ALL PLUMBING FROM FREEZING.

FOR FURTHER UPDATES ON THIS DEVELOPING SITUATION...KEEP LISTENING TO
YOUR NOAA WEATHER RADIO...OR YOUR LOCAL RADIO...TELEVISION...AND
CABLE TV OUTLETS. ANOTHER EXCELLENT SOURCE FOR THE LATEST WEATHER
INFORMATION IS ON THE PEACHTREE CITY NATIONAL WEATHER SERVICE
OFFICES WEB PAGE AT...HTTP://WWW.SRH.NOAA.GOV/FFC.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

97 extreme cold/wind chill. Local standard time, as filed.

Extreme Cold/Wind Chill, Baldwin

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Baldwin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.069, -83.250 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Banks

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Banks forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.354, -83.497 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Barrow

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Barrow forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.993, -83.713 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Bartow

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Bartow forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.238, -84.840 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Bibb

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Bibb forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.807, -83.698 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Bleckley

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Bleckley forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.434, -83.328 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Butts

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Butts forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.288, -83.957 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Carroll

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Carroll forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.583, -85.080 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Catoosa

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Catoosa forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.904, -85.138 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Chattahoochee

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Chattahoochee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.347, -84.787 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Chattooga

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Chattooga forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.475, -85.345 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Cherokee

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Cherokee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.244, -84.476 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Clarke

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Clarke forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.951, -83.367 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Clayton

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Clayton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.542, -84.358 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Cobb

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Cobb forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.942, -84.577 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Coweta

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Coweta forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.354, -84.763 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Crawford

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Crawford forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.715, -83.986 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Crisp

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Crisp forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.923, -83.768 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Dade

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Dade forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.855, -85.504 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Dawson

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Dawson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.444, -84.171 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, De Kalb

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
De Kalb forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.772, -84.226 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Dodge

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Dodge forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.172, -83.168 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Dooly

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Dooly forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.157, -83.799 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Douglas

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Douglas forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.702, -84.768 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Emanuel

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Emanuel forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.590, -82.302 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Fannin

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Fannin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.864, -84.320 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Fayette

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Fayette forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.414, -84.494 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Floyd

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Floyd forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.263, -85.214 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Forsyth

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Forsyth forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.226, -84.125 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Gilmer

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Gilmer forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.691, -84.456 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Glascock

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Glascock forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.229, -82.611 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Gordon

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Gordon forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.503, -84.876 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Greene

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Greene forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.579, -83.167 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Gwinnett

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Gwinnett forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.962, -84.024 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Hall

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Hall forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.317, -83.820 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Hancock

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Hancock forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.270, -83.001 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Haralson

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Haralson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.794, -85.211 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Harris

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Harris forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.736, -84.909 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Heard

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Heard forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.297, -85.128 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Henry

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Henry forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.453, -84.154 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Houston

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Houston forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.459, -83.666 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Jackson

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Jackson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.134, -83.566 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Jasper

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Jasper forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.316, -83.688 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Jefferson

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Jefferson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.055, -82.418 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Johnson

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Johnson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.702, -82.660 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Jones

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Jones forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.025, -83.560 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Lamar

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Lamar forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.077, -84.139 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Laurens

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Laurens forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.464, -82.922 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Lumpkin

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Lumpkin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Macon

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Macon forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.358, -84.042 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Madison

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Madison forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.128, -83.209 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Marion

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Marion forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.353, -84.525 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Meriwether

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Meriwether forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.041, -84.688 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Monroe

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Monroe forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.014, -83.919 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Montgomery

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Montgomery forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.173, -82.535 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Morgan

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Morgan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.591, -83.492 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Murray

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Murray forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.788, -84.748 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Muscogee

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Muscogee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.510, -84.877 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Newton

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Newton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.555, -83.850 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, North Fulton

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
North Fulton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Oconee

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Oconee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.835, -83.437 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Oglethorpe

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Oglethorpe forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.881, -83.081 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Paulding

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Paulding forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.921, -84.867 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Peach

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Peach forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.569, -83.827 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Pickens

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Pickens forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.464, -84.466 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Pike

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Pike forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.092, -84.389 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Polk

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Polk forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.002, -85.188 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Pulaski

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Pulaski forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.232, -83.476 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Putnam

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Putnam forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.322, -83.373 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Rockdale

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Rockdale forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.654, -84.027 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Schley

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Schley forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.262, -84.315 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, South Fulton

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
South Fulton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Spalding

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Spalding forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.261, -84.284 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Stewart

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Stewart forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.079, -84.835 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Sumter

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Sumter forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.040, -84.197 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Talbot

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Talbot forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.700, -84.533 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Taliaferro

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Taliaferro forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.566, -82.879 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Taylor

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Taylor forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.556, -84.250 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Telfair

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Telfair forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.930, -82.939 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Toombs

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Toombs forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.122, -82.331 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Towns

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Towns forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.917, -83.737 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Treutlen

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Treutlen forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.404, -82.567 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Troup

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Troup forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.034, -85.028 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Twiggs

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Twiggs forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.667, -83.427 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Union

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Union forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.834, -83.991 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Upson

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Upson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.881, -84.299 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Walker

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Walker forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.736, -85.301 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Walton

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Walton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.782, -83.734 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Warren

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Warren forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.409, -82.677 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Washington

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Washington forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.970, -82.796 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Webster

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Webster forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.047, -84.551 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Wheeler

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Wheeler forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.117, -82.725 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, White

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
White forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Whitfield

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Whitfield forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.806, -84.967 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Wilcox

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Wilcox forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.973, -83.432 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Wilkes

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Wilkes forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.782, -82.743 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Wilkinson

When
February 26, 6:00 PM EST to February 28, 12:00 PM EST
Where
Wilkinson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.802, -83.171 (the zone’s center; the record gives no point)

What these are

Extreme Cold/Wind Chill
Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, February 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5279030, 5279031, 5279032, 5279033, 5279034, 5279035, 5279036, 5279098, 5279099, 5279100, 5279101, 5279102, 5279103, 5279104, 5279105, 5279106, 5279107, 5279108, 5279109, 5279110, 5279111, 5279112, 5279113, 5279114, 5279115, 5279116, 5279117, 5279118, 5279119, 5279120, 5279121, 5279122, 5279123, 5279124, 5279125, 5279126, 5279127, 5279128, 5279129, 5279130, and more.